Had bad reaction to neurontin 3 times a day

Discussion in 'Fibromyalgia Main Forum' started by clueless, Apr 7, 2003.

  1. clueless

    clueless New Member

    The pain specialist wanted me to take 300 mg three times a day of neurontin and then four times a day. When I took the noon dose I became unstable, dizzy + just horribly sleepy.I just can`t tolerate taking it more than morning and nite and am now wondering if it has been causing my dizzyness and being unstable on my fee all the time.I`m very anxious to find out some of your reactions to neurontin. It was first given to me by a neurologist for peripheral neuropothy which later another doctor said he did`nt think I had even tho the nerve conduction test showed that I did.What we go thru with doctors!!!! This specialist I saw today had canceled two monthly check-ups I had appointments for + did`nt really have time or interest today.It is really sad that we need pain relief so badly and it is taken so lightly by the doctors. Please let me hear from some of you . He wanted me to call at the end of a week and there is no way I can take that many and am wondering if that is the drug I should be taking at all.Thank you! Clueless
    (I take it for hot burning pain ) [This Message was Edited on 04/07/2003]
  2. fibrodoll

    fibrodoll New Member


    I started neurontin for headaches 300mg twice a day for about a week and then went to 3 times a day. I had reaction first couple times I took it but I am med resitant and build up tolerance very fast.

    I am the one who suggested to my doc that I go 3 times a dav for total of 900mgs a day cause I was getting mid-day migraines. His suggestion was 600mg twice day morning and night. So far it is working out my way just fine.

    Everyone reacts to meds differently. Sometimes it takes a little time for our bodies to adjust and I feel you should give yourself a couple weeks before deciding a med isn't for you. Good luck, Valley.
  3. starstella

    starstella New Member

    i was prescribed neurontin for severe foot pain which was diagnosed as coming from a bulging lumbar disk. i had dizziness problems with it, and i am lucky i did not get in a severe car accident because when traveling on a highway, the cars driving by my made my head spin. i had to focus intently on the car in front of me to keep my equilibrium. my hands would be gripping the steering wheel so hard to hold on they would ache after the ride. (what was I doing even driving a car you ask----trying to lead a normal life) i also felt that it was making me depressed, and the doc stopped it. the good news is that following the neurontin and physical therapy, the foot pain stopped (i had had it for two years). so in answer to your question, the dizziness could be a side effect of the med, and one with dangerous implications.
  4. kredca4

    kredca4 New Member

    to your Pharmacist or your Dr. I had bad reaction to the Neurontin, my Rhumologist, had me try it. I told her the Problem and she had me quit the Med.

    Here's a great example of a Neurologist and their knowledge of Meds.

    Right after I went off the Neurontin, I sa this other Neruo Doc. when he read that I had a bad reaction to the "N", he said I'll give you some Gabatril to try then, Idiot! that's the Band name for Neurontin. I never went back to Him all he wanted to do wa give me Botox injections, very expensive, and no way.

    Any way, Please do check with your Dr. or your Pharmacist,

    Good luck,
    kredca4
  5. kerrymygirl

    kerrymygirl New Member

    Neurontin for us should be started with very low doses. I actually broke open 100mg and took only 50mg each day at night only. I had same side affects. It really has helped many even though some can not take it. Doc should know better. It has helped me for atleast 5 or6 of my symptoms. I thought same as you and stopped. On 3rd try figured out how I had to work my way up. Now it is my 1 rx I would hate to give up.May have to due to cost. I know there is natural Gaba but natural is still a drug. Good Luck Hugsss
    [This Message was Edited on 04/08/2003]
  6. KayL

    KayL New Member

    My neurosurgeon put me on it both times I had ruptured disks and surgery for them. He started me at 100 mg 3Xdaily and kept increasing the dosage.

    Even at 300mg a day, I was experiencing dizziness, confusion, trembling hands, vision problems, inability to follow a conversation, lack of coorindation, but he kept increasing my dosage because it wasn't doing anything for my pain. After my experiences with this particular drug, I will never take it again.

    Perhaps there is another med he can put you on?

    Karen
  7. darlee

    darlee New Member

    First of all despite these side effects-do you feel a significant reduction of your pain-I did almost immediately and I was started on 100 am and pm. I was terribly dizzy, tired, said words incorrectly ect for about a week.All those symptons left except if not active right after taking it in the am, I get sleepy. Anyhow-you are the best judge of how you feel-experiment-I agree with other post-start small at first. I started neurontin in mid December, now I am up to 300mg am and pm(from what I read it stays in your system 12 hours so its easier to take it that way. Best med with the least amount of side effects.Even tylenol #3 or percosets or the antidepressants did not take away the pain-I would say neurontin takes away most of the pain on a good day and 60% on bad days. Hang in there.

    Darlee
  8. RedB

    RedB New Member

    I started out with 300 mgs at night, and then moved it to the mornings. This way I got my system used to it -- or so I thought. By the 5th week, I realized I was feeling drugged, and then I had two days of being terribly disoriented and kind of dizzy. I quit taking it for about a week, and then asked the doc if I could try it again. Now I am taking 100 mgs at night, and 100 mgs in the a.m.

    So far this is working for me, and not making me disoriented, but it has only been a couple of weeks, so we'll see......The other thing is that it is not totally removing my pain, but it is definitely "taking the edge off".

    The one thing I do believe about this drug, is that if it helps you, you will know it immediately. It is the very first drug that has made a difference in my pain.

    Kathy

[ advertisement ]